Alert archive / Florida / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 105, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 6, 2014, 11:43 PM EDT for 5 counties in Florida; Brooks County, Lanier County, Lowndes County, Georgia. It was in force for 32 min. 9 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 6, 2014, 11:43 PM EDT (03:43 UTC)
- Expired
- Jun 7, 2014, 12:15 AM EDT
- In force
- 32 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
Counties Jefferson County, FL, Leon County, FL, Madison County, FL, Taylor County, FL, Wakulla County, FL, Brooks County, GA, Lanier County, GA, Lowndes County, GA
The radar
The Moody AFB radar (KVAX), 36 km from the middle of the area, began a volume at 03:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 6, 11:45 PM EDT | TSTM WND DMG | Clyattville, GA | TREE DOWN IN CLYATTVILLE |
| Jun 6, 11:48 PM EDT | TSTM WND DMG | 1 Nnw Aucilla, FL | POWER LINES DOWN IN THE VICINITY OF SALT ROAD |
| Jun 6, 11:53 PM EDT | TSTM WND DMG | 3 E Aucilla, FL | TREES DOWN ON HIGHWAY 90 WEST OF GREENVILLE |
| Jun 6, 11:58 PM EDT | TSTM WND DMG | 5 N Madison, FL | SPOTTER REPORTS TREES AND POWER LINES DOWN NORTH OF MADISON AROUND HIGHWAY 53 |
| Jun 7, 12:00 AM EDT | TSTM WND DMG | 4 Ene Crawfordville, FL | TREE DOWN ON HIGHWAY 61 |
| Jun 7, 12:00 AM EDT | TSTM WND GST 50 | Crawfordville, FL | STRONG WINDS WITH SWAYING TREES...ESTIMATED GUST TO 50 MPH AT A FIRE STATION. |
| Jun 7, 12:02 AM EDT | TSTM WND DMG | 4 Ssw Greenville, FL | TREES DOWN ON COUNTY ROAD 150. |
| Jun 7, 12:07 AM EDT | TSTM WND DMG | Madison, FL | TREES DOWN BLOCKING ONE LANE OF TRAFFIC ON HIGHWAY 240 WEST. |
| Jun 7, 12:15 AM EDT | TSTM WND DMG | 1 S Eridu, FL | TREE DOWN IN THE ERIDU AREA IN TAYLOR COUNTY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 8 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 6, 7:49 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 3.7 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3735 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 911 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.1
The text
As transmitted, in the capitals the NWS used until 2016.
028
WUUS52 KTAE 070343
SVRTAE
FLC065-073-079-123-129-GAC027-173-185-070415-
/O.NEW.KTAE.SV.W.0105.140607T0343Z-140607T0415Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1143 PM EDT FRI JUN 6 2014
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN JEFFERSON COUNTY IN FLORIDA...
LEON COUNTY IN FLORIDA...
THIS INCLUDES THE CITY OF TALLAHASSEE...
MADISON COUNTY IN FLORIDA...
THIS INCLUDES THE CITY OF MADISON...
NORTHWESTERN TAYLOR COUNTY IN FLORIDA...
WAKULLA COUNTY IN FLORIDA...
THIS INCLUDES THE CITIES OF...SAINT MARKS...CRAWFORDVILLE...
SOUTHEASTERN BROOKS COUNTY IN SOUTH CENTRAL GEORGIA...
LANIER COUNTY IN SOUTH CENTRAL GEORGIA...
LOWNDES COUNTY IN SOUTH CENTRAL GEORGIA...
* UNTIL 1215 AM EDT
* AT 1138 PM EDT...THERE WERE SEVERAL REPORTS FROM THE PUBLIC
OF DOWNED TREES AND POWER LINES WITH A LINE OF SEVERE THUNDERSTORMS.
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM THE VALDOSTA
AREA THROUGH TALLAHASSEE...AND MOVING EAST SOUTHEAST AT 50 MPH.
BRIEF WIND GUSTS UP TO 60 MPH ARE POSSIBLE WITH THESE STORMS...OR
JUST AHEAD OF THE RAIN. PENNY SIZE HAIL IS ALSO POSSIBLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.
&&
LAT...LON 3084 8301 3084 8308 3080 8312 3062 8314
3062 8326 3043 8322 3039 8317 3032 8320
3006 8457 3039 8464 3057 8362 3061 8352
3087 8311 3119 8301 3119 8298 3118 8297
3087 8297
TIME...MOT...LOC 0341Z 291DEG 45KT 3119 8293 3083 8301
3072 8321 3058 8341 3053 8351 3046 8393
3035 8462
$$
9-FOURNIERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 3:27 PM EDT, 8 hours 16 minutes earlier.
Area forecast discussion, Jun 6, 3:27 PM EDT, 8 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 327 PM EDT Fri Jun 6 2014 .Near Term [Through Tonight]... Convection currently firing up over northern Alabama is moving to the southeast. We expect some of this activity to make it into our northern CWA this evening and spread across the remainder of the Tri-state region overnight. PoPs associated with the Convection Allowing Models (CAMs) are a bit more robust than that of the NWP models. We split the difference showing likely north to slight for most of the Florida coast and SE Big Bend. Some of the storms may be strong to severe and SPC has all our AL and GA zones highlighted for slight risk. The greatest threat continues to be large hail and damaging straight line winds. Low temps will be in the lower 70s. .Short Term [Saturday Through Sunday Night]... Model solutions agree in keeping our forecast area near the Ern periphery of a 500 mb ridge (centered over Coastal TX) through this weekend. A series of short wave troughs will pass along Nrn periphery of ridge and our region during this time. At surface, frontal boundary will drop south into S/Cntrl GA. Lead MCS over NW GA this Fri aftn will drop SEWD and brush our Nrn counties early Sat while upstream MCS across Wrn AR will approach late Sat aftn/early eve. Both kicking outflow boundaries closer to our area so good upper and lower dynamics in place for active convection on Sat and Sat eve with a break in between both systems. Will go with 30-50% chance of precip Sat aftn/eve and 20-50% on Sun. Given more WLY steering flow, the highest PoPs over our ERN zones in the aftn/eve, were we expect richer deep layer moisture (PWATs around 2 inches) and more forcing from upper level disturbances. Pretty light steering flow translates to locally heavy rain especially with passing impulses and boundary clashes. The synoptic environment may still be favorable for strong storms with gusty winds plus isolated pulse severe storms with damaging winds each afternoon & evening, with steep mid level lapse rates and dry air aloft but much will depend on cloud cover, timing of thunderstorm development. Local confidence tool with up to 15% chance of severe storms each aftn/eve with focus across NW third of CWA Sat and NE third on Sun. Local CAM with over 2700 j/kg sfc cape over SE AL Sat aftn. Our temperature forecast followed the guidance consensus closely, with highs in the lower to mid 90s and heat indices approaching 100 degrees. Normally this type of synoptic pattern favors temperatures that are a little warmer than this, but we would need mostly sunny skies through late afternoon to get these warmer temperatures, and we are unsure about this right now. .Long Term [Monday Through Friday]... The synoptic pattern will shift to a more normal amplified summertime scenario with ridging over west, positively tilted trough over Cntrl and ridge over ern most states. Several H5 impulses will rotate around assocd closed low at base of trough. This trough will pivot Ewd and amplify with axis over local region by sunrise Thurs leading to increasing Gulf inflow of deep layer moisture, an upward trend in precip and increased chances of strong to severe storms. Axis will then slowly shift and lift ENE. Expect possibly Wed and Thurs, afternoon diurnally driven seabreezes will be the main generator of convection each day with locally heavy rain wherever boundaries clash. Some model difference in how much Gulf deep moisture inflow advects Newd ahead of trough and, what impact, if any, weak low Gulf low will have. Low across Yucatan to start the period which by mid week is forecast to move into Ern gulf along a surface trough axis and all this lessens confidence of forecast beyond day 4 until models come into better agreement. Daytime rain chances will vary from 10-30% Mon, 30% Tues and 40-50% Wed thru Fri. Highs will reach the lower to mid 90s on Mon, low 90s Tues and around 90 Wed thru Fri. && .Aviation... [Through 18Z Saturday] Convection will develop to our NW and spread SEWD across the Tri-state region this evening and overnight. Some of the storms may be strong to briefly severe, especially across SE AL and our GA zones. This activity could affect DHN and ABY after 23Z, and possibly ECP, TLH, and VLD after 01-02Z. For ABY and DHN, a TEMPO group with wind gusts to 30 knots was included. Given greater uncertainty at the other three terminals, only VCTS was included at this time. Winds outside of convection will continue to be light. && .Marine... The surface pressure pattern will remain essentially unchanged into early next week, as our marine area remains situated between a trough to the north and a ridge to our south, resulting in mainly light west to southwest winds and relatively low seas. The exception will be during the afternoon & evening hours, when strong daytime heating will cause winds and chop to increase to moderate levels near the coast. && .Fire Weather... Red flag conditions are not expected. && .Hydrology... All but a few river forecast points remain below action stage. Our forecast rainfall amounts have increased over the past 24 hours, and we now expect much of South GA & AL to get 0.50 to 1 inch through Saturday morning, with locally higher amounts possible. In FL the amounts will mostly be under 0.50 inches. The amounts, potentially distributed over a fairly wide area, could result in temporary stage/flow rises over the next few days. However, it appears unlikely that river flooding will occur. With locally heavy rain possible this evening, there could be some flooding of low-lying and poor drainage areas. However, there is not enough certainty at this point to warrant a Flash Flood Watch. && .Preliminary Point Temps/PoPs... Tallahassee 72 92 71 92 71 / 30 40 20 20 20 Panama City 75 86 74 87 74 / 20 30 10 10 10 Dothan 73 93 73 93 72 / 50 40 20 30 20 Albany 73 93 71 93 72 / 60 40 30 40 30 Valdosta 71 92 70 92 71 / 60 50 40 40 30 Cross City 71 89 69 91 70 / 20 40 20 30 10 Apalachicola 73 86 74 86 74 / 20 20 10 10 10 && .TAE Watches/Warnings/Advisories... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...BARRY SHORT TERM...BLOCK LONG TERM...BLOCK AVIATION...BARRY MARINE...BLOCK FIRE WEATHER...BARRY HYDROLOGY...FOURNIER
In the hours before
Local storm report, Jun 6, 10:41 PM EDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1041 PM EDT FRI JUN 06 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1022 PM TSTM WND DMG COLQUITT 31.17N 84.73W
06/06/2014 MILLER GA 911 CALL CENTER
POWER LINES DOWN IN THE CITY OF COLQUITT.
&&
08-LAMERSLocal storm report, Jun 6, 10:47 PM EDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1047 PM EDT FRI JUN 06 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1025 PM TSTM WND DMG COTTONWOOD 31.05N 85.30W
06/06/2014 HOUSTON AL LAW ENFORCEMENT
POWER LINE DOWN IN COTTONWOOD
&&
DVDLocal storm report, Jun 6, 11:02 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1102 PM EDT FRI JUN 06 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1025 PM TSTM WND DMG 3 S GENEVA 30.99N 85.87W
06/06/2014 GENEVA AL TRAINED SPOTTER
TRAINED SPOTTER REPORTED A LARGE TREE ACROSS SKYLINE
AVENUE NEAR THE ALABAMA-FLORIDA STATE LINE.
&&
08-LAMERSLocal storm report, Jun 6, 11:27 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1127 PM EDT FRI JUN 06 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 PM TSTM WND DMG 6 SE GENEVA 30.98N 85.81W
06/06/2014 HOLMES FL LAW ENFORCEMENT
TREE DOWN NEAR HIGHWAY 179A NEAR THE STATE LINE
1040 PM TSTM WND DMG 1 NNW NOMA 30.91N 85.63W
06/06/2014 HOLMES FL LAW ENFORCEMENT
TREE DOWN NEAR HIGHWAY 160 AND WILLIAMS ROAD.
1045 PM TSTM WND DMG BAINBRIDGE 30.91N 84.58W
06/06/2014 DECATUR GA 911 CALL CENTER
NUMEROUS TREES DOWN ACROSS THE COUNTY
1051 PM TSTM WND DMG TIFTON 31.45N 83.51W
06/06/2014 TIFT GA 911 CALL CENTER
POWER LINES DOWN AROUND TIFTON
1100 PM TSTM WND DMG CAIRO 30.88N 84.21W
06/06/2014 GRADY GA 911 CALL CENTER
NUMEROUS TREES DOWN ACROSS THE COUNTY.
1100 PM TSTM WND DMG 2 E MARIANNA 30.78N 85.20W
06/06/2014 JACKSON FL 911 CALL CENTER
POWER LINE DOWN NEAR 2993 OLD US ROAD. TREE ALSO DOWN IN
THE AREA
&&
DVDLocal storm report, Jun 6, 11:39 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1139 PM EDT FRI JUN 06 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1135 PM TSTM WND DMG QUITMAN 30.79N 83.56W
06/06/2014 BROOKS GA 911 CALL CENTER
SEVERAL TREES DOWN ACROSS BROOKS COUNTY
&&
DVDLocal storm report, Jun 6, 11:41 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1141 PM EDT FRI JUN 06 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1136 PM TSTM WND GST FLORIDA STATE UNIVERSIT 30.44N 84.30W
06/06/2014 M52 MPH LEON FL MESONET
45 KNOT... 52 MPH PEAK GUST ON THE ROOF OF THE LOVE
BUILDING AND NWS OFFICE ON THE FSU CAMPUS.
&&
08-LAMERSThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 10:26 PM EDT | Severe Thunderstorm Warning | TAE | Holmes, Jackson, Walton, Washington | 49 min |
| Jun 6, 10:45 PM EDT | Severe Thunderstorm Warning | TAE | Gadsden | 30 min |
| Jun 6, 10:57 PM EDT | Special Marine Warning | TAE | 2 hr | |
| Jun 6, 11:17 PM EDT | Severe Thunderstorm Warning | TAE | Gadsden, Jefferson, Leon, Madison | 28 min |
| Jun 6, 11:50 PM EDT | Special Marine Warning | TAE | 70 min | |
| Jun 7, 12:10 AM EDT | Severe Thunderstorm Warning | TAE | Jefferson, Lafayette, Madison, Taylor, Wakulla | 50 min |
| Jun 7, 12:53 AM EDT | Special Marine Warning | TAE | 67 min | |
| Jun 7, 12:57 AM EDT | Special Weather Statement | TAE | Dixie, Lafayette | 63 min |
| Jun 7, 4:25 PM EDT | Severe Thunderstorm Warning | TAE | Walton | 35 min |
| Jun 7, 5:21 PM EDT | Flash Flood Warning | TAE | Franklin, Wakulla | 3 hr |
| Jun 7, 6:02 PM EDT | Severe Thunderstorm Warning | TAE | Taylor | 43 min |
| Jun 7, 6:36 PM EDT | Severe Thunderstorm Warning | TAE | Jefferson, Madison, Taylor | 39 min |
| Jun 6, 8:20 PM EDT | Severe Thunderstorm Warning | TAE | Ben Hill, Dougherty, Irwin, Lee, Turner, Worth | 55 min |
| Jun 6, 8:41 PM EDT | Severe Thunderstorm Warning | TAE | Clay, Quitman, Randolph | 64 min |
| Jun 6, 9:16 PM EDT | Severe Thunderstorm Warning | TAE | Baker, Calhoun, Clay, Colquitt, Dougherty, Early and 5 more | 59 min |
| Jun 6, 9:52 PM EDT | Severe Thunderstorm Warning | TAE | Baker, Colquitt, Decatur, Early, Grady, Miller and 5 more | 53 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2014Severe Thunderstorm Warnings in Georgia, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.